Maine, 2011Flood in Maine, August 7, 2011
August 7, 2011 · NWS CAR · 1 event in 1 county or zone
An area of heavy rain lifting across northern Maine produced localized flooding in Eagle Lake during the evening of the 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of heavy rain lifting across northern Maine produced localized flooding in Eagle Lake during the evening of the 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 7, 5:53 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 5:53 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
653 PM EDT SUN AUG 7 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS THE REGION TONIGHT...THEN MOVE EAST
MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
UPDATE: ADJUSTED THE POPS TO FIT BETTER W/THE CURRENT SITUATION AS
RADAR IMAGERY SHOWS BULK OF RAFL ACROSS THE NORTHERN AND EASTERN
3RD OF THE CWA. FLOOD ADVISORY THAT WAS OUT EARLIER HAS EXPIRED.
WE ARE NOT EXPECTING ANY FLOODING ISSUES THIS EVENING AS RAFL IS
MORE STEADY W/SOME POCKETS OF HEAVY DOWNPOURS AT TIMES. GET ISOLD
TSTMS IN THERE THROUGH 01Z AND THEN DROPPED THEM AND WENT STRICTLY
SHOWERS FOR THE OVERNIGHT PERIOD. FOG WILL BE A CONCERN ONCE AGAIN
ESPECIALLY IF CLEARING AS EVIDENT BY LATEST SATL IMAGERY, WORKS
ITS WAY EASTWARD. STAYED W/AREAS OF FOG TONIGHT INTO EARLY MONDAY
MORNING.
PREVIOUS DISCUSSION...
SHOWERS WILL BECOME LESS NUMEROUS THIS EVENING AS LOW PRESSURE TO
OUR SOUTH CONTINUES TO SLIDE TO THE EAST OVERNIGHT. WITH LDS STILL
SHOWING A FEW LIGHTNING STRIKES ACROSS NORTHERN AREAS WILL
CONTINUE TO MENTION ISOLATED THUNDER FOR THE REMAINDER OF THE
AFTERNOON HOURS. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN ACROSS
THE REGION OVERNIGHT. THE ABUNDANT LOW LEVEL MOISTURE AND LIGHT
WINDS WILL RESULT IN AREAS OF FOG DEVELOPING ONCE AGAIN TONIGHT.
LOWS TONIGHT WILL RANGE FROM THE UPPER 50S TO LOWERS 60S ACROSS
THE REGION.
SURFACE LOW PRESSURE WILL CONTINUE TO MOVE EAST OF THE REGION ON
MONDAY AND WE SHOULD START TO SEE DRIER AIR ADVECTING INTO THE
REGION ON NORTH TO TO NORTHWEST WINDS BEHIND THE LOW. THIS SHOULD
RESULT IN GRADUAL CLEARING AS THE DAY PROGRESSES. A WEAK SHORT
WAVE WILL SWING ACROSS THE REGION DURING MONDAY AFTERNOON. THIS
MAY STILL BRING SOME SCATTERED SHOWERS TO MAINLY CENTRAL AND
DOWNEAST PORTIONS OF THE REGION THROUGH EARLY AFTERNOON. GFS IS
SHOWING SOME MINIMAL CAPE ACROSS CENTRAL AND DOWNEAST MAINE MONDAY
AFTERNOON SO WILL INCLUDE THE MENTION OF SCT TSTMS ACROSS CENTRAL
AND DOWNEAST MAINE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MODELS ARE IN GOOD GENERAL AGREEMENT OVER THE COURSE OF THE
NEAR TERM. A LOW PRESSURE SYSTEM OVER THE EASTERN GULF OF MAINE
WATERS WILL BRING WRAP AROUND PRECIPITATION AFFECTING NORTHERN
MAINE. THIS LOW WILL QUICKLY TRACK EAST AS A WEAK HIGH PRESSURE
RIDGE BUILDS ACROSS THE AREA. THE HIGH WILL RIDGE EAST AS A NEW
LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL SYSTEM MOVE EAST
INTO MAINE EARLY WEDNESDAY MORNING...THIS SYSTEM WILL INFLUENCE
THE WEATHER THROUGH THE END OF THE PERIOD.
LOADED BLENDS OF GFS/NAM/MOS FOR POP/SKY/WNDS. ADDED 20 PERCENT
FOR WIND GUSTS ACROSS THE WATERS...15 PERCENT FOR OVER LAND. USED
NAWAVE 4 FOR SEAS. USED MOS GUIDE FOR MAX/MIN TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UNSETTLED PATTERN CONTINUES THROUGH MUCH OF THE EXTENDED PERIOD.
LOW PRESSURE MOVING ALONG THE SAINT LAWRENCE VALLEY WILL WEAKEN
WEDNESDAY NIGHT. MEANWHILE A SECONDARY LOW WILL DEVELOP OFF THE NEW
ENGLAND COAST AND SLOWLY DRIFT TOWARD NOVA SCOTIA INTO EARLY FRIDAY.
AS SUCH EXPECT WIDESPREAD SHOWERS ACROSS THE FORECAST AREA THROUGH
THIS TIME FRAME. HIGH PRESSURE WILL BUILD INTO THE REGION LATER
FRIDAY AND SHIFT OFF THE COAST BY SATURDAY AFTERNOON GIVING US A
BRIEF BREAK IN THE PRECIPITATION. THEN LOW PRESSURE WILL MOVE TO OUR
NORTH DRAGGING ITS ATTENDANT COLD FRONT EASTWARD FROM THE GREAT
LAKES. THIS WILL BRING ANOTHER ROUND OF SHOWERS LATER SATURDAY
THROUGH SUNDAY WITH THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON.
TEMPERATURES THROUGH THE EXTENDED WILL BE NEAR NORMAL WITH HIGHS
GENERALLY IN THE LOWER TO MID 70S AND LOWS THE MID 50S TO THE MID
60S.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NEAR TERM: WIDESPREAD SHOWERS ACROSS THE REGION THIS AFTERNOON
SHOULD BECOME MORE SCATTERED THIS EVENING AND OVERNIGHT. WITH
PLENTY OF LOW LEVEL MOISTURE LINGERING TONIGHT EXPECT WIDESPREAD
IFR/LIFR CONDITIONS TO DEVELOP ACROSS ALL THE TERMINALS IN LOW CIGS
AND FOG. EXPECT THESE CONDITIONS TO PERSIST THROUGH THE EARLY
MORNING HOURS MONDAY BEFORE IMPROVING TO VFR BY MONDAY AFTERNOON.
SHORT TERM:AVIATION: MVFR IN SHOWERS EARLY...THE LOWER CLOUDS
WILL BREAK UP EARLY TUESDAY. ALL STATION WILL BECOME VFR BY EARLY
AFTERNOON TUESDAY. ANOTHER LOW WILL MOVE INTO MAINE EARLY
WEDNESDAY MORNING. SKY CONDITIONS AND VISIBILITIES WILL FALL TO
IFR BY 7AM WEDNESDAY AND REMAIN THROUGH THE END OF THE PERIOD.
&&
.MARINE...
NEAR TERM: EXPECT MINIMAL SCA CONDITIONS TO PERSIST INTO TONIGHT.
VSBY WILL BE BELOW 1 NM IN AREAS OF FOG TONIGHT. WIND/SEAS SHOULD
BE BELOW SCA LEVELS MONDAY.
SHORT TERM: A LOW PRESSURE SYSTEM IN THE GULF OF MAINE EARLY WILL
QUICKLY MOVE TO THE EAST. A WEAK HIGH PRESSURE RIDGE WILL BUILD IN
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING. WINDS AND SEAS
BELOW SCA TUESDAY INTO EARLY WEDNESDAY MORNING. A SCA MAY BE
REQUIRED WEDNESDAY AFTERNOON AND EARLY EVENING. WAVES WILL SUBSIDE
TO BELOW 5 FT BY THURSDAY MORNING AND WILL CONTINUE TO DROP
THROUGH THE REMAINDER OF THE DAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ050-051.
&&
NEAR TERM...HEWITT
Hazardous weather outlook, Aug 7, 5:46 AM EST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
646 AM EDT SUN AUG 7 2011
MEZ001>006-010-081100-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
646 AM EDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ011-015>017-029>032-081100-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
646 AM EDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-070-081100-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
WATERS FROM EASTPORT ME TO STONINGTON (DEER ISLE) ME FROM 25 TO
40 NM-
646 AM EDT SUN AUG 7 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Aroostook
- When
- August 7, 7:55 PM EST to 10:15 PM EST
- Where
- Aroostook County, 1.56 mi ESE of Eagle Lake to 1.65 mi SW of Eagle Lake
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 47.018, -68.572
Heavy rains produced localized rainfall totals of 3.00 to 5.00 inches in several hours. The heavy rains led to flooding around Eagle Lake. Culverts overflowed and were damaged due to the flooding. The Perley Brook overflowed onto Aroostook Road. Water depths up to 6 inches were reported on Albert Street. Several basements were flooded...with one home receiving more significant flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339900.